Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 1, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Mar 13, 1995, 6:40 AM CST for Atoka County, Bryan County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 13, 1995, 6:40 AM CST (12:40 UTC)
- Expired
- Mar 13, 1995, 10:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 182 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 131241
FFWOKC
OKC005-013-131600-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 AM CST MON MAR 13 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1000 AM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
ATOKA...AND BRYAN
INCLUDING THE FOLLOWING LOCATIONS
ACHILLE...ALBANY...ATOKA...BENNINGTON...BLUE...BOKCHITO...
BOSWELL...CADDO...CALERA...CANEY...COBB...COLBERT...DURANT
...FARRIS...KENEFIC...KIERSEY...LANE...REDDEN...ROBERTA...
STRINGTOWN...TUSHKA...UTICA AND WADE
VERY HEAVY RAINS HAVE BEEN MOVING THROUGH ATOKA AND BRYAN COUNTIES WITH
AROUND 3 INCHES OF RAINFALL. MORE THUNDERSTORMS WILL CONTINUE MOVING
ACROSS THE AREA WITH ADDITIONAL RAINFALL OF 2 TO 3 INCHES POSSIBLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURING. IF
YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR
BY AUTO. DO NOT ATTEMPT TO DRIVE OVER A ROAD COVERED BY WATER. THE
ROAD COULD BE WASHED OUT UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK
OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT
THEM FROM HIGH WATER.
CHURCHILL
LAT...LON 3386 9591 3381 9655 3440 9628 3459 9574What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 4:26 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 13, 4:26 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 420 AM CST MON MAR 13 1995 MODELS ALL SHOW FNT SLOWING IN ERN OK WITH LOTS OF PCPN MOVING NWD ALG IT FM N TX INTO SCNTRL AND SERN OK. EVEN THE ETA MODEL WHICH WEAKENS CONVGC ALG THE FNTL BNDRY THE FASTEST WD SEEM TO SUG PSBLTY OF HVY RAINS TDA AND TNGT. THUS WL ISSUE FFA FOR PTNS OF SCNTRL AND SERN OK FOR TDA AND TNGT. OTRW FCST IS STILL DIFFICULT AS MODELS SEEM TO BE HOLDING PCPN BACK TOO FAR TO THE N AND W IN THE 1ST PD. HV LOWERED THE EXTREMELY HIGH GUID POPS CONSIDERABLY IN WRN AND NRN ZONES. WL STICK CLOSE TO FWC TEMPS. FCSTID=12 HBR 60 42 58 40 / 20 30 30 30 OKC 60 45 57 45 / 50 50 40 30 SPS 62 46 60 46 / 50 50 40 30 GAG 58 35 58 36 / 10 20 30 20 PNC 59 46 59 44 / 80 60 30 30 DUA 68 54 64 49 / 100 90 70 60 .OKC...FLASH FLOOD WATCH TODAY AND TONIGHT ZONES 32...41 THRU 43...46 THRU 49...50 NTHRU 53. .TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:40 AM CST | Flash Flood Warning | OUN | Coal, Hughes | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.